Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 128, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 5, 2000, 7:15 PM MDT for Douglas County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 5, 2000, 7:15 PM MDT (01:15 UTC)
- Expired
- Sep 5, 2000, 7:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Douglas County, CO
The radar
The Denver radar (KFTG), 35 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.3 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 060116 SVRDEN COC005-031-035-060145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 715 PM MDT TUE SEP 5 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO SOUTHEASTERN DENVER COUNTY IN NORTHEAST COLORADO NORTH CENTRAL DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 745 PM MDT * AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LOUVIERS...OR ABOUT 19 MILES SOUTH OF DENVER...MOVING NORTHEAST AT 40 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... LITTLETON...SOUTHEASTERN DENVER...AURORA...SURREY RIDGE... SEDALIA...PARKER...LOUVIERS...HIGHLANDS RANCH...GREENWOOD VILLAGE...BEVERLY HILLS AND ARAPAHOE PARK. STRONG AND DAMAGING WINDS UP TO 60 MPH ARE LIKELY FROM THIS STORM. TAKE COVER IN A STURDY STRUCTURE@ AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 3960 10505 3936 10500 3971 10444 3973 10486 BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:25 PM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Sep 5, 3:25 PM MDT, 3 hours 50 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 325 PM MDT TUE SEP 5 2000 SUBTROPICAL MOISTURE CONTINUES TO STREAM NEWRD OVR CO THIS AFTN AROUND UPR LVL RIDGE CENTERED OVR THE SRN PLNS. LATEST RGL NEXRAD LTG PLOTS SHOW SCTD T-STORMS POPPING ACRS WRN CO AND IN THE MTNS W OF DEN/BOUY AND FNL DIRECTLY UNDER THIS STREAM OF MOISTURE. DIFFICULT TO PICK OUT ANY ONE FEATURE REPONSIBLE FOR THE CONVECTION. HWVR VORT MAX LIFTING NEWRD OVR SWRN CO ATTM CALCULATED TO BE SOMEWHERE NR SUMMIT CTY BY MIDNIGHT...TOO LATE TO HV MUCH IMPACT ON CWA. NEVERTHELESS WITH SWLY TRANSPORT WNDS...SHOULD SEE SCT STORMS ROLLING OFF THE FNT RNG NXT COUPLE OF HRS. CONVECTION MORE WIDESPREAD THAN YESTERDAY AT THIS TIME...SO EVE POPS WILL REFLECT THIS. AGAIN MAIN THREAT WITH STORMS APRS TO BE STG MICROBURST WNDS AS BNDRY LYR MOISTURE ON THE LOW SIDE. EVEN WITH MID/UPR LVL MOISTURE CHANNEL STAYING IN PLACE OVRNGT...SHOULD SEE SKIES CLRG A FEW HRS AFT EVE STORMS EXIT THE AREA. ON WEDNESDAY...ETA AND AVN SHOW LEE TROFG WITH W-SWLY SFC-7H WINDS THROUGH 18Z. DURING THE AFTN...MID/UPR LVL MOISTURE XPCTD TO INCREASE WITH MOISTURE CHANNEL SHIFTING EWRD. WK DISTURBANCES MOVING UP FM THE FOUR CORNERS AREA WILL PROVIDE THE ADDED LIFT FOR SCT STORMS. SHOULD SEE SHWRS AND TSTMS BREAKING OUT OVR THE MTNS AND HIGH VLYS BY THE NOON HR AND OVR THE PLNS DURING THE AFTN. WITH RISING PRECIPITABLE WATERS...SEE A BETTER CHANCE FOR MEASURABLE PCPN...PARTICULARLY BY LATE AFTN. WEDNESDAY NGT/THURSDAY...HEIGHTS FALL WITH COOL UPR LVL TROF PASSING OVRHEAD DURING THE PD. THE NEW 18Z/ETA ALSO SHOWS BNDRY LYR WNDS BECOMING NLY ACRS NERN CO WITH PASSAGE OF A COLD FNT BY WED EVE. MDL SHOWS COOL AIR AND MOISTURE LAGGING BEHIND FRONT SOME 6-9 HRS UNTIL ERLY THURSDAY MRNG. ANTICYCLONIC UPSLOPE FLOW THEN DEEPENS ACRS THE PLNS DURING THE DAY THURSDAY. COLD SFC HIGH DROPS SEWRD OVR S DAK AND A SFC LOW DEEPENS IN SWRN KS. MOS GUIDANCE IS GIVING A MAX TEMP AT DEN SOME 8-12 DEGS BELOW THAT PROGD FOR WED. THIS LOOKS REASONABLE WITH THE EXPECTED ELY WNDS...CAA AND INCREASED CLOUD COVER. WILL GO WITH SCATTERED POPS ON THU/THU NGT WITH EMPHASIS ON UPSLOPE SHOWERS AND LESS ON T-STORMS SINCE SYNOPTIC FORCING AND LAPSE RATES NOT THAT IMPRESSIVE. IN THE LONG TERM...WILL MAKE ONLY SLIGHT CHANGES TO CURRENiT FCST... MAINLY TO MAX TEMPS SINCE MRF KEEPS CWA UNDER MID-UPR LVL MSTR THRU MOST OF THE PD. BAKER DEN...NONE.
In the hours before
Special weather statement, Sep 5, 1:26 PM MDT, 5 hours 49 minutes before
COZ030-032>050-052200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 130 PM MDT MONDAY SEPTEMBER 5 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: THE AIRMASS HAS BECOME UNSTABLE FROM SOLAR HEATING. SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER THE MOUNTAINS AND HIGHER FOOTHILLS. BY 5 PM SOME OF THE SHOWERS AND THUNDERSTORMS WILL MOVE OFF THE FOOTHILLS INTO THE NEARBY PLAINS. IN ADDITION... OUTFLOW BOUNDARIES FROM THE THUNDERSTORMS IN AND NEAR THE FOOTHILLS ARE EXPECTED TO INTERACT AND PROVIDE THE FINAL INGREDIENT BY LIFTING THE LOW LEVEL MOISTURE OVER THE PLAINS ENOUGH TO SPURE ADDITIONAL CONVECTION. WHILE NONE OF THE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE...THEY MAY PRODUCE ONE QUARTER TO ONE HALF INCH OF RAIN...SMALL HAIL AND WIND GUSTS TO 45 MPH. AS USUAL...DEADLY CLOUD TO GROUND LIGHTNING BOLTS CAN BE EXPECTED WITH THE THUNDERSTORMS. RAINFALL FROM MOST OF THE SHOWERS AND THUNDERSTORMS WILL BE ONE TENTH INCH OR LESS. SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR THIS EVENING. BOODA
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:00 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 30 min |
| Sep 5, 7:15 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.